The following topics cover various reasons for which extrasensory experiences are perceived to have entirely ceased or have been diminished; either suddenly or over time. This is a common topic of discussion in clinical sessions ranging from those who are simply trying to better understand their past experiences, to those trying to better understand their current extrasensory experiences and their potential.
Due to Recovery from Conflict or Withdrawal
During extrasensory conflict and withdrawal, there is a great deal of emotional content acting as the driving force for the spontaneous sending and receiving of extrasensory information. This emotional content may result in the individual perceiving their experiences as very frequent, of great intensity, and as though extrasensory information is effortlessly obtained or sent. Once extrasensory conflict or withdrawal is successfully treated, the individual’s extrasensory experiences will likely be infrequent, of low intensity, and the individual will need to being building intentional extrasensory experiential skills if they wish to enhance the intensity of their experiences and have them more frequently.
Due to Life Changes and Challenges
The type and subtype of extrasensory experiences an individual has is believed to be directly associated to the need for those experiences (i.e. a need for more effective communication). The individual’s needs are directly associated to the individual’s current goals and challenges. However, if these goals and challenges change, it is believed that the type or subtype of the individual’s extrasensory experiences will also change. These fluctuations in goals and challenges can result in the perception of “lost” psychic ability.
Due to Medication or Supplement
Individuals who are prescribed medication by a physician to assist in the treatment of a mental or physical condition may result in a “loss” or “diminishing” of extrasensory experiences. In addition, those who are currently taking over-the-counter medication or are using herbal, vitamin or mineral supplements may report a reduction in intentional experiences and an increase in spontaneous experiences. This obstacle in treatment is somewhat common across all extrasensory types. The types of medications and supplements that trigger this effect include those with the side effect of fatigue, particularly mental fatigue or brain fog (i.e. difficulties with word use, recall, short-term memory, direction and orientation, multitasking, concentration, and performing simple mathematics, etc.).
Due to Cessation of Drug Use
Certain psychoactive drugs that induce visionary and trance-like experiences (e.g. mescaline, lysergic acid diethylamide (LSD), psilocybin, ayahuasca, N,N-dimethyltryptamine (DMT), marijuana, and ketamine, etc.) do appear to maximize extrasensory experiences (e.g. by increasing mental imagery in both vividness and quality), in conjunction with psychological effects. While these drugs do appear to increase extrasensory experiences during usage, once the effects wear off, such experiences rapidly dissipate; therefore intentional experiential skills are not obtained by psychedelic drug usage or abuse. In other words, ritualistic (e.g. once per year) psychedelic drug usage is assumed psi conducive during usage; however, regular usage is in no way considered psi conducive in regards to functional or intentional extrasensory experiences.
Due to Reduction of Cognitive Distortions
Upon correcting any cognitive distortions in-session that the individual may be, or had been, experiencing, the individual will notice a mild to dramatic perceived diminishing effect in the frequency his/her extrasensory experiences. This is because prior to correction, some, many, or all of their purported extrasensory experiences were not genuine, and therefore will by effect the individual will have fewer experiences upon correction.
Due to Subconscious Desires
Individuals may encounter the cessation of extrasensory experiences when certain subconscious desires conflict with the individuals need for the experiences including: (1) social desires (i.e. common mostly with children and adolescents due to their strong social need to “be normal” and “fit in” with their social groups), and (2) mental/emotional shock (i.e. a rare occurrence typically involving new mediums (i.e. children or adolescent experients of mediumship or general spirit communication) holding or attending séances that get out of control).
Citation: Kelly, T.M. (2015). Clinical Parapsychology: Extrasensory Exceptional Experiences (Textbook). University of Alternative Studies. Purchase.
Copyright © 2015 Theresa M. Kelly, MsD. This article is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.